Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 1, 1997, 5:11 AM CST for Dickson County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 5:11 AM CST (11:11 UTC)
- Expired
- Mar 1, 1997, 8:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Humphreys County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 011113 FFWBNA TNC043-085-039-011415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 511 AM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...DICKSON COUNTY...HUMPHREYS COUNTY IN WEST TENNESSEE ...DECATUR COUNTY AT 510 AM CST...THUNDERSTORMS HAVE CONTINUED TO MOVE OVER THE AREA FROM CAMDEN...TO PARSONS...THEN FURTHER NORTHEAST TO THE WAVERLY AND DICKSON SINCE 2 AM. DOPPLER RADAR ESTIMATES INDICATE THAT BETWEEN TWO AND THREE INCHES OF RAINFALL HAS OCCURRED OVER THE AREA...WITH FLASH FLOODING EXPECTED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS R|ISING. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 1:55 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 1, 1:55 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 AM CST SAT MAR 1 1997 NOT ALOT OF TIME TO LOOK AT MODEL DATA AS TORNADO WARNINGS ARE OUT OVER EXTREME SOUTHWEST MID TN. ONE HOUSE DESTROYED IN EXTREME NORTHWEST LAWRENCE COUNTY. 700 MB SPEED MAX PUNCHING ALONG MISSISSIPPI RIVER JUST SOUTH OF MEM AND EXPECT THIS IS RESPONSIBLE FOR SETTING OFF SEVERE WX IN MID STATE. THINK WE SHOULD GO WITH A FLASH FLOOD WATCH FOR MID STATE FOR SATURDAY AND SATURDAY NIGHT AS MODELS DUMP ALOT OF PRECIP ON MID STATE NEXT 48 HRS. BNA RECORD HIGH FOR TODAY IS 78. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:37 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Mar 1, 12:36 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Mar 1, 1:04 AM CST | Tornado Warning | OHX | Wayne | 26 min |
| Mar 1, 1:13 AM CST | Tornado Warning | OHX | Lawrence, Lewis | 47 min |
| Mar 1, 1:41 AM CST | Tornado Warning | OHX | Maury | 49 min |
| Mar 1, 2:13 AM CST | Tornado Warning | OHX | Williamson | 47 min |
| Mar 1, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| Mar 1, 2:53 AM CST | Tornado Warning | OHX | Williamson | 52 min |
| Mar 1, 2:55 AM CST | Tornado Warning | OHX | Davidson | 65 min |
| Mar 1, 2:58 AM CST | Tornado Warning | OHX | Wayne | 62 min |
| Mar 1, 3:34 AM CST | Tornado Warning | OHX | Lawrence | 56 min |
| Mar 1, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Mar 1, 3:55 AM CST | Tornado Warning | OHX | Benton, Decatur | 35 min |
| Mar 1, 3:59 AM CST | Tornado Warning | OHX | Humphreys | 61 min |
| Mar 1, 4:09 AM CST | Tornado Warning | OHX | Macon, Sumner | 36 min |
| Mar 1, 4:29 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Mar 1, 4:33 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 42 min |
| Mar 1, 4:37 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 1, 5:19 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Mar 1, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson, Sumner | 3 hr |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Mar 1, 7:10 AM CST | Tornado Warning | OHX | Perry | 50 min |
| Mar 1, 7:17 AM CST | Tornado Warning | OHX | Decatur | 43 min |
| Mar 1, 7:21 AM CST | Tornado Warning | OHX | Hickman | 54 min |
| Mar 1, 8:05 AM CST | Tornado Warning | OHX | Williamson | 40 min |
| Mar 1, 10:24 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:11 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:26 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.